Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Using mouthwash after brushing teeth, blisters on tongue, enlarged taste buds. Can they be cankers?

hello, i have just started using mouthwash after i brush my teeth and have noticed that my tongue feels like it has a blister or been burnt on the tip. i have also noticed that some of my taste buds on the front and partially on the side seem to be enlarged and almost look like little pimples. i do not think they are cankers because they have only appeared after using the mouthwash two or three times. what do you think they might be?
Asked On : Sat, 31 Mar 2012
Answers:  5 Views:  1203
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response

hello and welcome,
this blisters are of aphthous ulcer type which can be caused either due to allergic content in mouthwash used or due to food ingested causing allergy like mixture,crab etc.
avoid harsh tongue cleaning.
take vitamin becosules to overcome vitamin b-12 deficiency.
take tab.flanzen-10 mg,thrice daily for 3 days,tab.wysalone-5mg-thrice daily for 3 days.
avoid intake of hot and spicy food.
please change your mouthwash if it is cauing allergy.
Answered: Thu, 18 Oct 2012
I find this answer helpful
Dentist, Prosthodontics Dr. Shivangi Gajwani Jain's  Response
sometimes certain patients react with blisters and discomfort after using strong mouthwashes containing chlorhexidine and alcohol. you may be sensitive to the current mouth wash you are using. stop its usage immediately as the alcohol in it will further create discomfot. you can revert to non alcoholic mouthwashes containing betadine. this will reduce pain soon and you will be comfortable. there is no need for any alarm as this problem will resolve with the change of mouthwash.

Answered: Fri, 3 Aug 2012
I find this answer helpful
Dentist, Orthodontics Dr. Divyaroop Rai's  Response
You might be having allergy from either mint or clorhexidine. So if u wish to do a mouth wash, try getting a mouthwash which is not a mint flavour, does not contain clorhexidine and is alcohol free. U'll feel much better after using that and will be free of bad breath. TC
Answered: Fri, 3 Aug 2012
I find this answer helpful
Dentist Dr. Neha Sumra's  Response
welcome to HCM
I want to ask you how do you use mouthwash?
Do you get it diluted with water or not.Some patients are allergic to chlorhexidine because of its content.If same is the case with you then quit it.
Switch on to non alcoholic mouth wash like betadine mouthwash or warm saline rinses.
That's not a major problem & will be resolved within few days.

Take care
Answered: Mon, 15 Oct 2012
I find this answer helpful
Dentist Dr. Udaykumar Bondre's  Response
Hello & welcome,

If you are getting these symptoms immediately after starting use of mouthwash, first priority is to stop the use of mouthwash immediately.

Mouthwashes generally contains alcohol along with chlorhexidine gluconate,( 0.20% w/v) & sodium fluoride 0.05% or zinc chloride 0.09%. You may be allergic or hyper-sensitive to any of these con-taints in the mouthwash.

Instead don't use any mouthwash unless this condition resolves completely. Visit your dentist if the condition get worse even after stopping the use of mouthwash.

You can ask your dentist to prescribe any other non-alcohol mouthwash (like wokadine or betadine) but use that for short period ,too.

Avoid intake of hot & spicy food stuff along with tea or coffee as all these can add to the feeling of being burnt.

Take care.
Answered: Thu, 18 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor